Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 6:52 PM CDT for Poinsett County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 6:52 PM CDT (23:52 UTC)
- Expired
- Apr 3, 2001, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Poinsett County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 032354 SVRMEM ARC111-040030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 652 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINSETT COUNTY IN EASTERN ARKANSAS * UNTIL 730 PM CDT. * AT 648 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER MARKED TREE...MOVING SLOWLY EAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE... TYRONZA .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVIBCE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3560 9043 3544 9051 3544 9030 3556 9028
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:55 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 3, 2:55 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2001 A FRONTAL BOUNDARY WAS STATIONARY OVER THE NRN PART OF THE FCST AREA. EXPECT A SFC HIGH NEAR THE GREAT LAKES TO PUSH THIS BOUNDARY SOUTHWARD INTO NRN MS TNT. A 500MB SHORTWAVE WILL MOVE ACROSS THE AREA TNT FROM THE W AND ENHANCE THE THUNDERSTORM CHANCE. A FEW STORMS COULD BE SEVERE WITH MAINLY LARGE HAIL POSSIBLE. THE MAIN FORCING TNT WILL BE UPPER LEVEL DIVERGENCE...BUT SURFACE FRONTAL CONVERGENGE WILL BE AN ADDED BONUS. EXPECT THE SURFACE FRONT TO REMAIN STATIONARY OVER NRN MS WED-WED NITE THEN WASH OUT ON THU AS THE 500MB RIDGE BECOMES MORE ESTABLISHED. THE DEFINED RIDGE PATTERN SHOULD PREVAIL THROUGH THE REST OF THE FCST PERIOD WITH BACK DOOR COLD FRONTS SNEAKING IN AND PROVIDING AN OCCASIONAL CHANCE OF THUNDERSTORMS. MODELS IN CLOSE AGREEMENT WITH AVN HAVING A BETTER HANDLE WITH THE SURFACE FRONT. ETA HAS A BETTER HANDLE WITH THE SHORTWAVE TNT. WILL MAKE MINOR ADJUSTMENTS FROM GUIDANCE. PRELIM VALUES MEM EB 64/78/62/82/62 5401 MKL EB 60/75/57/77/58 5301 JBR EB 60/77/59/81/60 5301 TUP TB 62/77/58/80/59 5511 .MEG...NONE. 012
In the hours before
Special weather statement, Apr 3, 2:10 PM CDT, 4 hours 42 minutes before
MSZ004>006-009-014>017-023-024-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT TUE APR 3 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR NORTHEAST MISSISSIPPI... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR NORTHEAST MISSISSIPPI HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OVER THE AREA...AND THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FOR THE TIME BEING. STAY TUNED FOR THE LATEST WEmATHER INFORMATION. 012
Special weather statement, Apr 3, 3:50 PM CDT, 3 hours 2 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-040200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT TUE APR 3 2001
THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG...
JACKSON...JONESBORO...OXFORD AND TUPELO.
A STATIONARY FRONT OVER NORTHERN ARKANSAS AND WEST TENNESSEE WILL
DRIFT SOUTHWARD INTO NORTH MISSISSIPPI AS A COLD FRONT TONIGHT. AN
UPPER LEVEL DISTURBANCE COMBINED WITH THIS FRONTAL BOUNDARY WILL
INCREASE THE CHANCE OF THUNDERSTORMS FOR TONIGHT.
THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER
THREAT OF DAMAGING WINDS. THE MOST LIKELY TIME PERIOD FOR SEVERE
WEATHER WILL BE DURING THE EVENING AND OVERNIGHT HOURS AS THE STORMS
TRACK FROM NORTHWEST TO SOUTHEAST.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEA{THER
RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE
LATEST WEATHER FORECASTS AND INFORMATION.
012The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.